Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

Diabetic, have Peripheral Neuropathy in feet. Was taken off Gabapentin and given Lyrica. Problem walking and gained weight

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2759 Questions
Question
I have Perifial Nerapathy in my feet, do to type 2 diabiedies. My doctor slowly tock me off Gabapentin 300mg. x 3, 3-times a day... To Lyrica 50 mg. 3 - times a day. My pain is so bad i`me haveing a hard time event to walk. Plus i`ve gain 10l bs. I have some 300 & 100 mg. of Gabapentin left over. Can I take both. Im`e almost to the point of removeing both my feet...
Posted Thu, 17 Oct 2013 in General Health
 
 
Answered by Dr. Srikanth Reddy 50 minutes later
Brief Answer:
Some.clarifications

Detailed Answer:
Hello,

Thanks for using health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

However I would require a couple of more details to help you in answering your query in a better justified way.

1) what was the reason for shifting your medicine
2. Is your sugar level controlled
3. Have you tried any other medicine for peripheral neuropathy

Hope to hear from you at your earliest convenience.

Regards and wish you good health,



Dr. Srikanth Reddy MD

Neuro-Psychiatrist and Sexologist
Above answer was peer-reviewed by
 
Follow-up: Diabetic, have Peripheral Neuropathy in feet. Was taken off Gabapentin and given Lyrica. Problem walking and gained weight 14 hours later
I had been on Gabapentin for over 1 year, due to the Shingles. My Dr. thought I was getting amune to it. I requested the Lyrica to see if it would be better. Now i`me in more pain than ever before I know the Lyrica is somewhat working because I delibertly missed a dose. The pain got worse. Iv`e got my blood sugar, I beleive, in control. My average is 128. The only other drug I only take when in severe pain is Hydrocodone / acetaminophen 10-325 T. Which is only a temperary releaf.
 
 
Answered by Dr. Srikanth Reddy 12 minutes later
Brief Answer:
you should try other medicines as well

Detailed Answer:
Hello
Thanks for the add on details.
I understand that you did not have complete recovery with either gabapentin and pregabaline. Moreover prgabaline has made the situation further.
In your case you should try other medicines as well like carbamazepine and amitryptiline. You can use them in combination with pregabaline or gabapentin.
You can discuss these optioms with your consultant.
Also keep maintaining a strict sugar control
Regards
Dr. Srikanth Reddy
Above answer was peer-reviewed by
 
Follow-up: Diabetic, have Peripheral Neuropathy in feet. Was taken off Gabapentin and given Lyrica. Problem walking and gained weight 33 minutes later
What is the answer to my origenal question??? Can I take Gabapentin with Lyrica. Also if my blood sugar hits 160-180 would that afect my pain?
If my blood sugar is high, will that cause more pain to my feet, due to my Peripheral Neuropathy???
 
 
Answered by Dr. Srikanth Reddy 11 hours later
Brief Answer:
Yes you can take them together

Detailed Answer:
Hello
Yes you can take Gabapentin and Lyrica together. The only problem that can occur is over sedation which you should watch for. IN that case then you can reduce the dosage.
Yes, you sugar levels have bearing n your neuropathy pain. It wont be a sudden increase but if your sugars are not maintained, then over a period of time the pain will increase.
Regards
Dr. Srikanth Reddy
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor